MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7141
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 23-nov-2022.It was reported that inflation failure occurred.The moderately stenosed target lesion was located in the moderately tortuous and severely calcified middle left anterior descending artery.A 1.20mm x 8mm emerge balloon catheter was advanced for dilatation.The balloon was inflated third times with 5 seconds each inflation, however, the balloon failed to inflate.The procedure was completed with another of the same device.There were no patient complications reported and the patient is stable.However, returned device analysis revealed a balloon longitudinal torn.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an emerge over the wire balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded.At 4mm from the tip of the device, there was a 2mm longitudinal tear to the balloon.Product analysis confirmed the reported event, as the balloon had a longitudinal tear.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15915530
Report Number2124215-2022-50500
Device Sequence Number6535792
Product Code LOX
UDI-Device Identifier08714729807094
UDI-Public08714729807094
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130391
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model Number7141
Device Catalogue Number7141
Device Lot Number0026512353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight52 KG